Pre-chemo

Once home, dad tried the prescribed morphine. Vomitted less than a minute later. I googled and according to UK's NHS, some patients vomit after ingesting morphine. They advised these patients to eat some food before taking morphine and that this effect should be gone in a few days.

So, on his second try, dad had some oat before morphine and then a Dequadin pastille after. It worked! 4 hours later, he also took oat but not the pastille. Unfortunately, about 50 mins later, he vomited during dinner.

Henceforth, he was afraid to take morphine and went back to Tramadol. Instead of taking it only when he felt pain is coming, he took it every 4 hours. He still took Gabapentin before sleep. Seems to work well at first but later the gap had shortened to 3 hours. So upon my sister's and my suggestion, he would try morphine again similar to his second try i.e. oat before morpone and Dequadin thereafter.

Meanwhile, we got our dad registered with Penang Hospice Society. They would send a nurse soon to advice us and, presumably, also gives us opportunity to ask questions, especially in regard to the care and need of my dad during the chemo treatment. We may need to borrow a wheelchair during the second-half o the chemo treatment period.
3 Responses
  1. Twilight Man Says:

    I believe the nurse & doctor from Hospice would be able to advise on the morphine which is most important for patients. Besides wheelchair, you can loan the remote control bed with air mattress (prevent bed sores), walker and bed pan ahead.


  2. William Says:

    Oh, decided on chemo. Hope it goes well.


  3. Jaded Jeremy Says:

    Twilight Man,
    Thanks for the reminder :) The hospice's nurse has spoken with us. Hope it'll all work out.

    William,
    Thank you.